Alert archive / Nevada / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 27, NWS Reno, NV

July 2, 2009Churchill County, Lyon County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 2, 2009, 6:55 PM PDT for Churchill County, Lyon County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2009, 6:55 PM PDT (01:55 UTC)
Expired
Jul 2, 2009, 7:30 PM PDT
In force
35 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Churchill County, NV, Lyon County, NV

The radar

The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2009-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2009-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3931 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 030155
SVRREV
NVC001-019-030230-
/O.NEW.KREV.SV.W.0027.090703T0155Z-090703T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
655 PM PDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF LAHONTAN RESERVOIR...
  NORTHERN LYON COUNTY IN WESTERN NEVADA...

* UNTIL 730 PM PDT

* AT 654 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF WABUSKA...OR 17 MILES SOUTH OF LAHONTAN RESERVOIR...AND
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS AFFECTED INCLUDE...FORT CHURCHILL STATE PARK...LAHONTAN
  RESERVOIR...SILVER SPRINGS...WABUSKA AND US 50 AT LYON-CHURCHILL CO
  LINE.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.

LAT...LON 3954 11916 3942 11886 3914 11885 3906 11909
      3916 11941
TIME...MOT...LOC 0155Z 203DEG 21KT 3922 11914

$$

MOZLEY
2 follow-up statements
000 
WWUS55 KREV 030216
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
716 PM PDT THU JUL 2 2009

NVC001-019-030230-
/O.CON.KREV.SV.W.0027.000000T0000Z-090703T0230Z/
CHURCHILL NV-LYON NV-
716 PM PDT THU JUL 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR NORTHERN LYON AND WEST CENTRAL CHURCHILL COUNTIES...

AT 714 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES EAST OF FORT CHURCHILL STATE PARK...OR 14 MILES SOUTH
OF LAHONTAN RESERVOIR...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS AFFECTED INCLUDE...FORT CHURCHILL STATE PARK...LAHONTAN
  RESERVOIR...SILVER SPRINGS...SILVER SPRINGS AIRPORT AND US 50 AT
  LYON-CHURCHILL CO LINE.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 3921 11894 3915 11905 3924 11936 3954 11916
      3942 11886
TIME...MOT...LOC 0216Z 199DEG 15KT 3927 11914

$$

MOZLEY
000 
WWUS55 KREV 030226
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
726 PM PDT THU JUL 2 2009

NVC001-019-030235-
/O.EXP.KREV.SV.W.0027.000000T0000Z-090703T0230Z/
CHURCHILL NV-LYON NV-
726 PM PDT THU JUL 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LYON AND WEST CENTRAL
CHURCHILL COUNTIES WILL EXPIRE AT 730 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 800 
PM PDT...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND  
HEAVY RAINFALL.

IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THE
STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO.
CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR
WARNING PROCESS.

LAT...LON 3921 11894 3915 11905 3924 11936 3954 11916
      3942 11886
TIME...MOT...LOC 0225Z 199DEG 15KT 3930 11912

$$

MOZLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:24 PM PDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 2, 3:24 PM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
324 PM PDT THU JUL 2 2009

.SHORT TERM...
CONVECTION HAS BEEN MORE ACTIVE TODAY FROM RENO-TAHOE SEWD ACROSS
DOUGLAS-LYON-MINERAL COUNTIES. STRONGEST CELLS FORMED IN RURAL
PORTIONS OF MINERAL COUNTY SO FAR THIS AFTERNOON. WINDS AT SLIDE
MTN FINALLY SWITCHED TO WEST IN PAST HOUR AS THE BACK EDGE OF
CONVECTION APPEARS TO HAVE PUSHED EAST OF TRUCKEE...WHILE FARTHER
SOUTH IN MONO COUNTY ONLY A FEW CELLS REMAIN EAST OF HWY 395.
GUSTY OUTFLOW WINDS WILL REMAIN A THREAT THRU EARLY EVENING
ESPECIALLY IN W-CNTRL NV NORTH OF HWY 50 WHERE DRIER LOW LEVEL AIR
MASS WILL INCREASE DOWNDRAFT MOMENTUM FROM ANY CELLS MOVING INTO
THIS AREA.

MOST ACTIVITY SHOULD DIMINISH AFTER SUNSET AS THE WEAK SHORTWAVE
TROF RESPONSIBLE FOR THE TSTMS EJECTS TO THE NORTHEAST...ALTHOUGH
SOME INSTBY IS EXPECTED TO PUSH INTO FAR NWRN NV AND SURPRISE VLY
OVERNIGHT AND FRI MORNING SO ISOLD TSTMS WERE MAINTAINED IN THOSE
AREAS.

FOR FRIDAY...REDUCED COVERAGE OF CONVECTION IS EXPECTED ALTHOUGH
STUBBORN WEAK LOW OVER NRN CA WILL KEEP THREAT OF SOME ACTIVITY
OVER FAR NERN CA AND NWRN NV. FARTHER SOUTH TO MINERAL-MONO
COUNTIES...A FEW SHORT LIVED CELLS ARE POSSIBLE...BUT ANYTHING
THAT FORMS WILL BE LESS INTENSE COMPARED TO TODAY. WITH DRIER AND
MORE STABLE AIR MASS ADVANCING INTO THE RENO-TAHOE ZONES AND NO
FORCING MECHANISMS INDICATED BY THE NAM AND GFS GUIDANCE...THE
MENTION OF TSTMS WAS REMOVED FOR THESE AREAS.

FOR THE INDEPENDENCE DAY WEEKEND...DRY AND WARM CONDITIONS ARE
EXPECTED ACROSS THE REGION AS SW FLOW ALOFT PREVAILS WITH LITTLE
OR NO DYNAMIC FORCING. SOME LEFTOVER MID LEVEL MOISTURE WILL LEAD
TO SOME CUMULUS BUILDUPS SAT AFTERNOON MAINLY IN MINERAL-MONO
COUNTIES AND ALSO NEAR THE OREGON BORDER...BUT WARMER AIR ALOFT
SHOULD CAP VERTICAL CLOUD GROWTH. WHILE A BRIEF SHOWER CAN NOT BE
RULED OUT...THIS POTENTIAL IS TOO REMOTE TO INCLUDE IN THE
FORECAST TEXT. WINDS ON SATURDAY THE 4TH SHOULD BE ZEPHYR TYPE
BREEZES WITH GUSTS NEAR 25 MPH...WHICH MAY PERSIST UNTIL ABOUT 10
PM FOR THE RENO-SPARKS-CARSON AREAS BUT SHOULD DIMINISH BY DUSK
AROUND TAHOE. FOR SUNDAY...WIND GUSTS WILL INCREASE TO THE 30-35
MPH RANGE AS WEAK SHORTWAVE MOVING INTO THE NWRN US BRUSHES
ACROSS NERN CA-NWRN NV. MJD

.LONG TERM...MONDAY THROUGH THURSDAY...
THE MAIN CHANGES TO THE LONG TERM GRIDS WERE TO LOWER SKY COVER
(EXCEPT ACROSS THE FAR NORTHERN CWA) AND RELATIVE HUMIDITIES.

A LARGE-SCALE UPPER TROUGH WILL BE HANGING AROUND ALONG THE WEST
COAST OR SLIGHTLY OFFSHORE THROUGH THE EXTENDED...WITH AN IMPULSE
EJECTING AROUND THE MAIN TROUGH LATE TUESDAY (GFS) OR WEDNESDAY
(ECMWF). THE IMPULSE WOULD AT MOST BRING A FEW SHOWERS TO THE FAR
NORTH...WITH VERY DRY SOUTHWEST FLOW ELSEWHERE TO WARD OFF
PRECIPITATION. THE MAIN STORY WILL BE THE COOLING TREND...WITH 70S
TO MID 80S IN THE VALLEYS TUESDAY THROUGH THURSDAY (5-10 DEGREES
BELOW AVERAGE). IT WILL ALSO TEND TO BE BREEZY WITH THE PERSISTENT
GRADIENT BETWEEN THE UPPER TROUGH AND A RIDGE OVER THE DESERT
SOUTHWEST. SNYDER
&&

.AVIATION...
LIGHTER WINDS ALOFT THAN EXPECTED AND AN INCOMING DISTURBANCE ARE
ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP FURTHER WEST THAN
PREVIOUSLY EXPECTED...WITH A LINE OF CONVECTION IN THE AREA OF
KTVL/KTRK/KRNO TO MOVE EAST OF KRNO (AND AFFECT THE AREA OF KLOL)
CIRCA 01Z. ALL STORMS COULD PRODUCE GUSTY OUTFLOW WINDS...BUT THE
MAIN RISK FOR VERY GUSTY OUTFLOW WINDS WILL BE EAST OF KRNO AND FROM
ABOUT KNFL NORTH...WHERE STRONGER STORMS COULD PRODUCE GUSTS TO
40-45 KTS AND VERY HEAVY RAIN.

FRIDAY...ANY THUNDERSTORMS SHOULD BE RESTRICTED TO NORTH AND EAST OF
A SUSANVILLE TO FALLON TO BRIDGEPORT LINE. SNYDER
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 2, 2:12 PM PDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
212 PM PDT THU JUL 2 2009

CAZ072-NVZ002-003-022245-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
212 PM PDT THU JUL 2 2009

...THUNDERSTORMS DEVELOPING OVER SOUTH LAKE TAHOE...

AT 210 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR MEYERS AND OVER THE SOUTHERN HALF OF LAKE
TAHOE...MOVING NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GENOA...GLENBROOK...
  KINGSBURY...SPOONER SUMMIT...SOUTH LAKE TAHOE AND STATELINE.

IF YOU ARE ON LAKE TAHOE...NEARBY STREAM...OR SWIMMING POOL...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND
LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3915 11980 3877 11983 3877 12002 3882 12005
      3883 12013 3885 12016 3913 12018
TIME...MOT...LOC 2111Z 187DEG 8KT 3885 12003

JHW
Special weather statement, Jul 2, 3:19 PM PDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
319 PM PDT THU JUL 2 2009

NVZ004-022300-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
319 PM PDT THU JUL 2 2009

...STRONG THUNDERSTORM NEAR COLD SPRINGS IN CHURCHILL COUNTY...

AT 315 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF COLD SPRINGS...OR 15 MILES
WEST OF NEW PASS SUMMIT...AND MOVING NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE QUARTER INCH IN 15 MINUTES REDUCING VISIBILITIES TO LESS
THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS
OF AROUND 50 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3956 11745 3940 11777 3948 11785 3979 11757
      3969 11744 3962 11744
TIME...MOT...LOC 2218Z 224DEG 15KT 3949 11773

JHW
Special weather statement, Jul 2, 3:56 PM PDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
356 PM PDT THU JUL 2 2009

NVZ001-022345-
MINERAL AND SOUTHERN LYON COUNTIES-
356 PM PDT THU JUL 2 2009

...A STRONG THUNDERSTORM AFFECTING MINERAL COUNTY...

AT 354 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF US 95 AT MINERAL-ESMERALDA
CO LINE...OR 13 MILES NORTHWEST OF COALDALE...AND MOVING NORTHEAST AT
20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...JUNCTION US 95 AND NV 360 (TONOPAH
  JUNCTION).

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS
IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3803 11816 3808 11827 3835 11804 3828 11788
TIME...MOT...LOC 2255Z 217DEG 19KT 3813 11808

SNYDER
Special weather statement, Jul 2, 5:55 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
555 PM PDT THU JUL 2 2009

NVZ001-030130-
MINERAL AND SOUTHERN LYON COUNTIES-
555 PM PDT THU JUL 2 2009

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN MINERAL COUNTY...

AT 549 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF US 6 AT MINERAL-ESMERALDA CO
LINE...OR 14 MILES NORTHEAST OF BENTON...AND MOVING NORTHEAST AT 15
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL
PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...MOUNT MONTGOMERY...JUNCTION US 6 AND
  NV 360 AND US 6 AT MINERAL-ESMERALDA CO LINE.

THIS STORM WILL AFFECT TRAVELERS ON US 6 BETWEEN THE MONO COUNTY
LINE AND THE JUNCTION OF HIGHWAY 360. DRIVERS SHOULD EXPECT HEAVY
RAINFALL AND PONDING ON ROADWAYS. SLOW DOWN WHEN ENCOUNTERING
HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3799 11850 3810 11833 3803 11817 3801 11819
      3795 11826 3788 11834 3788 11835
TIME...MOT...LOC 0051Z 224DEG 12KT 3800 11833

RC
Local storm report, Jul 2, 6:16 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
616 PM PDT THU JUL 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLASH FLOOD      1 SE OASIS              37.49N 117.91W
07/02/2009                   MONO               CA   LAW ENFORCEMENT

            ESMERALDA COUNTY SHERIFF REPORTED LARGE AMOUNT OF WATER
            FLOWING OVER INTERSECTION OF HWY 168 AND 266.

&&

SSNYDER
Special weather statement, Jul 2, 6:26 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
626 PM PDT THU JUL 2 2009

NVZ001-003-004-030200-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
626 PM PDT THU JUL 2 2009

...STRONG THUNDERSTORM TO IMPACT ALTERNATE US HIGHWAY 95 NORTH OF
YERINGTON...

AT 622 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WEED HEIGHTS...OR 28 MILES EAST OF
GARDNERVILLE...AND MOVING NORTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...WABUSKA...WEED HEIGHTS...YERINGTON AND
  YERINGTON MUNICIPAL AIRPORT.

THIS STORM WILL AFFECT TRAVELERS ON ALTERNATE US HIGHWAY 95 BETWEEN
YERINGTON AND WABUSKA. DRIVERS SHOULD EXPECT GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON
YOUR HEADLIGHTS.

&&

LAT...LON 3925 11915 3912 11891 3894 11921 3904 11934
TIME...MOT...LOC 0123Z 223DEG 20KT 3904 11923

MOZLEY

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:26 PM PDTSpecial Weather StatementREVLyon34 min
Jul 2, 7:29 PM PDTSpecial Weather StatementREVStorey31 min
Jul 2, 7:59 PM PDTSpecial Weather StatementREVStorey31 min
Jul 2, 8:59 PM PDTSpecial Weather StatementREVLyon61 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.